MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER PST GEL AND LITHIUM HEPARINN (LH) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER PST GEL AND LITHIUM HEPARINN (LH) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367964
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.(b)(4).
 
Event or Problem Description
It was reported the bd vacutainer® pst¿ gel and lithium heparinn (lh) blood collection tubes experienced erroneous results.The following information was provided by the initial reporter.The customer stated: "there is differences in plasma and serum vitamin b12 results with the bd tube." customer would like to know if there is any special handing with bd tubes and vitamin b12.They started trouble shooting march of 2020, there is no specific lot number associated with the 28-jan-2021: email - the vb12 results decrease to clinical expectation after tubes sit upright (~30 min) or are re centrifuged.Plasma is not as clean a specimen as serum; cellular material remains in the plasma above the gel, and may be re-suspended if pst tubes are placed on their sides or transported; these may affect results when analytes are being measured in the pg/ml range.We do not recommend re-centrifugation.
 
Additional Manufacturer Narrative
Investigation summary: bd had not received samples, but 2 photos were provided for investigation.The photos were reviewed showing shelf packs on unused tubes with the shelf label.Additionally, retention samples of the incident lot were selected from bd inventory for evaluation and upon completion, no issues relating to erroneous results were observed.No difficulties were encountered during blood collection and all tubes appeared to exhibit proper fill.Bd was unable to duplicate or confirm the customer¿s indicated failure (erroneous results) because the defect was not evident in the testing of the retention lot samples.Replicates of both retain and control samples tested were acceptable in terms of both precision and accuracy.Additionally, 5 production lot in-house retention samples were visually inspected with no issues being identified and submitted to the chemistry lab for titration testing.All results were within the specification limits.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is not confirmed for erroneous results.Bd was not able to identify a root cause for the indicated failure mode.
 
Event or Problem Description
It was reported the bd vacutainer® pst¿ gel and lithium heparinn (lh) blood collection tubes experienced erroneous results.The following information was provided by the initial reporter.The customer stated: "there is differences in plasma and serum vitamin b12 results with the bd tube." customer would like to know if there is any special handing with bd tubes and vitamin b12.They started trouble shooting (b)(6) 2020, there is no specific lot number associated with the on (b)(6) 2021: email - the vb12 results decrease to clinical expectation after tubes sit upright (~30 min) or are re centrifuged.Plasma is not as clean a specimen as serum; cellular material remains in the plasma above the gel, and may be re-suspended if pst tubes are placed on their sides or transported; these may affect results when analytes are being measured in the pg/ml range.We do not recommend re-centrifugation.

Brand Name
BD VACUTAINER PST GEL AND LITHIUM HEPARINN (LH) BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key11334315
Report Number1917413-2021-00091
Device Sequence Number13740939
Product Code JKA
UDI-Device Identifier50382903679640
UDI-Public50382903679640
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2021
Device Model Number367964
Device Catalogue Number367964
Device Lot Number0316499
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/25/2021
Supplement Date Received by Manufacturer03/26/2021
Initial Report FDA Received Date02/16/2021
Supplement Report FDA Received Date03/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1